Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 4, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Nov 9, 2006, 2:50 PM PST for San Juan County, Washington. It took effect at Nov 9, 2006, 10:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 2:50 PM PST (22:50 UTC)
- In effect from
- Nov 9, 2006, 10:00 PM PST
- Expired
- Nov 10, 2006, 12:00 PM PST
- In force
- 14 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 092250 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 250 PM PST THU NOV 9 2006 WAZ516-517-100700- /O.NEW.KSEW.WI.Y.0004.061110T0600Z-061110T1500Z/ NORTH COAST-CENTRAL COAST- 250 PM PST THU NOV 9 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST FRIDAY... AN APPROACHING STORM WILL BRING STRONG WINDS TONIGHT. EXPECT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ001-503-506-510-100700- /O.NEW.KSEW.WI.Y.0004.061110T0900Z-061110T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 250 PM PST THU NOV 9 2006 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 12 PM PST FRIDAY... AN APPROACHING PACIFIC STORM WILL BRING STRONG WINDS TONIGHT. EXPECT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS WILL BE AROUND SUNRISE FRIDAY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ BURKE
4 follow-up statements
000 WWUS76 KSEW 100523 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 923 PM PST THU NOV 9 2006 WAZ516-517-101330- /O.CON.KSEW.WI.Y.0004.061110T0600Z-061110T1500Z/ NORTH COAST-CENTRAL COAST- 923 PM PST THU NOV 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST FRIDAY... AN APPROACHING STORM WILL BRING STRONG WINDS TONIGHT. EXPECT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ001-503-506-510-101330- /O.CON.KSEW.WI.Y.0004.061110T0900Z-061110T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 923 PM PST THU NOV 9 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 12 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 12 PM PST FRIDAY. AN APPROACHING PACIFIC STORM WILL BRING STRONG WINDS TONIGHT. EXPECT SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS WILL BE AROUND SUNRISE FRIDAY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ FELTON WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 101200 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 400 AM PST FRI NOV 10 2006 WAZ001-503-506-510-102000- /O.CON.KSEW.WI.Y.0004.000000T0000Z-061110T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 400 AM PST FRI NOV 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... VERY WINDY CONDITIONS WILL CONTINUE THIS MORNING...AS A VIGOROUS PACIFIC FRONT MOVES THROUGH WESTERN WASHINGTON. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. THE STRONGEST WINDS WILL PROBABLY OCCUR BETWEEN 6 AM AND 10 AM THIS MORNING. WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ516-517-101500- /O.CON.KSEW.WI.Y.0004.000000T0000Z-061110T1500Z/ NORTH COAST-CENTRAL COAST- 400 AM PST FRI NOV 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... VERY WINDY CONDITIONS WILL CONTINUE ALONG THE COAST EARLY THIS MORNING...AS VIGOROUS PACIFIC FRONT MAKES LANDFALL. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED BEFORE SUNRISE. WINDS THIS STRONG CAN SNAP TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS... ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MCDONNAL
000 WWUS76 KSEW 101829 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1029 AM PST FRI NOV 10 2006 WAZ001-503-506-510-102000- /O.CON.KSEW.WI.Y.0004.000000T0000Z-061110T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1029 AM PST FRI NOV 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE NORTHWEST INTERIOR UNTIL NOON PST TODAY. SOUTH WINDS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH CONTINUED OVER THE AREA LATE THIS MORNING...ALTHOUGH WIND SPEEDS HAVE BEEN SLOWLY SUBSIDING. EXPECT THE WINDS TO DROP INTO THE 15 TO 25 MPH RANGE ABOUT NOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. $$
000 WWUS76 KSEW 102007 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1207 PM PST FRI NOV 10 2006 WAZ001-503-506-510-102115- /O.EXP.KSEW.WI.Y.0004.000000T0000Z-061110T2000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- ADMIRALTY INLET AREA- 1207 PM PST FRI NOV 10 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE NORTHWEST INTERIOR IS NO LONGER IN EFFECT. WINDS ACROSS THE AREA WERE MOSTLY IN THE 15 TO 25 MPH RANGE EARLY THIS AFTERNOON. THUS THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 9, 2:30 PM PST, 20 minutes earlier.
Area forecast discussion, Nov 9, 2:30 PM PST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 230 PM PST THU NOV 9 2006 .SYNOPSIS...A PACIFIC FRONT WILL BRING RAIN AND WIND LATE TONIGHT AND FRIDAY. MOIST WESTERLY FLOW WILL BRING COOL SHOWERY WEATHER THIS WEEKEND...AND ANOTHER FRONTAL SYSTEM WILL ARRIVE SUNDAY NIGHT OR MONDAY. SHOWERY WEATHER WILL LIKELY CONTINUE TUESDAY AND WEDNESDAY. && .SHORT TERM...CIRRUS FROM APPROACHING SYSTEM ALREADY MOVING INTO WESTERN WASHINGTON. THIS...ALONG WITH SUNSET...SHOULD PUT A DAMPER ON THE STRATOCUMULUS. EXPECT RAIN TO DEVELOP ON THE COAST AROUND MIDNIGHT AND SPREAD INLAND OVERNIGHT. HIGH POPS...NOT PARTICULARLY HIGH QPF. MIGHT BE ENOUGH IN THE OLYMPICS...2-3 INCHES...TO DRIVE THE SKOKOMISH RIVER TO FLOOD STAGE AGAIN...AND A FLOOD WATCH FOR THERE WILL BE ISSUED THIS AFTERNOON. WITH SNOW LEVELS HOVERING AROUND 3000 FEET...EXPECT SNOW IN THE CASCADES FRIDAY AND DURING SHOWERS FRIDAY NIGHT AND SATURDAY. WILL ISSUE A SNOW ADVISORY FOR 4-8 INCH AMOUNTS EXPECTED FRIDAY. AMOUNTS WILL PROBABLY BE SIMILAR FRIDAY NIGHT AND SATURDAY WITH COOL MOIST WESTERLY FLOW INTO THE MOUNTAINS. LATEST GFS SOLUTIONS FOR SUNDAY HAVE BEEN SIMILAR AND ARE ACCEPTED. OPEN TROUGH MOVES INTO OREGON AND SPREADS RAIN OVER THE PACNW IN NON-FLOOD AMOUNTS. PROBABLY GET A BURST OF WIND WHEN THE LOW PASSES OUT OF THE AREA...CURRENTLY LOOKS LIKE SUNDAY NIGHT. BURKE && .LONG TERM...MONDAY A SHOWERY DAY. NEXT SYSTEM TUE NIGHT AND WED. SHOWERS AFTER THAT. DEFINITELY A COOL MOIST PERIOD. BURKE && .AVIATION...DELAYED. && .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING COAST...ENTRANCES...NORTHERN INLAND WATERS AND ADMIRALTY INLET. WIND ADVISORY COAST AND NORTHWEST INTERIOR TONIGHT. SNOW ADVISORY CASCADES AND OLYMPICS FRIDAY. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 2:54 PM PST | Snow Advisory | SEW | 25 hr |
Nearby
Wind Advisories in Washington, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.